Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Is it normal to have heavy bleeding after stopping estrogen?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I got my period 2 days ago i am bleeding alot bright red havent had period in 6 six years . Took estrogen for infertility issues and stopped 8!days ago and got my period like i should but i am also on asprin a day and i am bleeding alot . Is that normal ? Should i go to ER ? Also waking up for 6 days at 3 am with migraines why? Please anwer asap
Posted Fri, 10 Jan 2014 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 12 minutes later
Brief Answer: Estrogen withdrawal bleeding Detailed Answer: Hi, Thanks for the query. You didn't mention your age and parity history. As you have stopped estrogen tablets 8 days back, that might have led to withdrawal bleeding. Usually estrogen withdrawal leads to heavy bleeding. Low dose aspirin usually may not cause this much heavy bleeding. So, better to consult gynecologist once and take anti fibrinolytic drugs to control the bleeding. If she recommends you can go for progesterone pills also. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Follow-up: Is it normal to have heavy bleeding after stopping estrogen? 4 minutes later
I am 43 , no period 6 years , doing IVF egg donor receipent to get pregnant , estrace was for building up my lining as a mock trial for 14 days then suppose to take progesteone but only took it 2x because of dizziness si i stopped it a d a few days later got period
Answered by Dr. Sree Gouri SR 6 hours later
Brief Answer: Should not stop in the middle of the course Detailed Answer: Hi, You should not stop the tablets in the middle of the course. Because that can lead to withdrawal bleeding. And also endometrial priming is not possible if you stop in the middle. Consult your gynecologist, take tablets to control the bleeding and discuss regarding the problem, then follow her advice. Take care.
Above answer was peer-reviewed by
Follow-up: Is it normal to have heavy bleeding after stopping estrogen? 3 hours later
I have not taken the provera since thursday last week and saturday night i got a bleed thatvis very heavy. I am at ER now .. Blood count ok , they cant get a hold of the IVF clinic. This heavybbleed is bad? What should i do ? The ER doc cant do much either ... Will bleeding slow done?
Answered by Dr. Sree Gouri SR 10 hours later
Brief Answer: Anti fibrinolytic drugs Detailed Answer: Hi, Better to go for intravenous anti fibrinolytic drugs with your doctor's advice. Possibly this will help in controlling the bleeding. Then you can continue with oral anti fibrinolytic drugs and progesterone pills. After bleeding subsides, you can continue progesterone pills for 10 to 15 days according to your doctor's advice. This will help in regularization of the cycle. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor